Weight gain from going OFF Zoloft?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

placebooverdose
New Member


Date Joined Apr 2007
Total Posts : 2
   Posted 4/20/2007 11:33 AM (GMT -7)   
So, I've heard all about weight gain from taking Zoloft, but I'm having an unexplained weight gain now from going off; is this normal?  I'm a 16 year old male (soon to be 17) and have been on Zoloft since about this time last year.  I started at 25mg, and had a gradual increase in dosage until eventually I went from 100mg to 150mg, and then from 150 to 200.  It was in the weeks in which this dosage change occurred that my weight inexplicably shot up from 133 pounds to 158.  I think the highest it ever got was 161, but on average it was between 155 and 158.  Then in February it was suggested that I switch meds, so my dose started decreasing, first from 200 to 150, then from 150 to 100.  In the first week of going down from 200 to 150 I lost 10 pounds.  The next week I lost 4, and that's been about my average weight since February (144).  But now, just recently (the beginning of April) I've gone down from 100mg to 50mg and my weight is drastically increasing again.  On April 6th (the day I switched to 50mg) I weighed 144, and now, 2 weeks later, I weigh 153.  I haven't been eating differently, in fact, if anything I've been eating less and healthier foods, and I've been jogging once a day for about an hour, so I really can't understand why my weight is going up so much in such a short period of time, unless going off Zoloft causes weight gain.  It should also be noted that Zoloft is my only medication and I'm not doing anything else that could possibly affect my weight.  So, is this kind of weight gain from going off of Zoloft normal?  Thanks in advance for any insight on the matter,
 
-D

Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 4/20/2007 11:42 AM (GMT -7)   
I've never heard of gaining weight from quitting. But the depression or anxiety that led you to take Zoloft in the first place could be an indication of an underlying metabolic problem, such as low thyroid, that can cause weight gain with or without taking antidepressants. Have you been tested for things that can cause weight changes such as hypothyroidism or diabetes?

Post Edited (Sunnivara) : 4/22/2007 11:15:50 PM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/20/2007 4:26 PM (GMT -7)   

Hello,

I am Kitt.

Zoloft could cause weight loss in children. I have heard you may loose a few pounds of weight in adults when you first start it but weight gain is a side effect from using the med.

I, too, have never heard of weight gain when going off of the med.

I suggest you talk with your physician as that is a rather impressive weight gain condsidering your eating healthy and excercising.

Please keep posting.


 
Respectfully
 
Kitt
 
Depression 25 years, Husband CD 30 years
__________________________________________________ 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.”
Rosalyn Carter
 


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/21/2007 5:00 AM (GMT -7)   
Hi Place
Welcome to the board,I am very glad that you found us.
I agree with all of the responses that you have gotten,you really need to contact your doctor asap. See if they are able to run tests because it might be something more than meds and you don't want to take any chances.


Keep us posted

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 4/21/2007 10:38 PM (GMT -7)   
Diabetes runs in my family. My pdoc once told me that there may be a link between antidepressants and diabetes so I did a lot, and I mean A LOT, of research before I went back on meds. From what I could find out there may be a link between antidepressants and low blood sugar. If indeed the Zoloft lowered your blood sugar than going off of it would "normalize" your blood sugar and perhaps this might explain the weight gain.
Stronglady4me
Walk in harmony


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/23/2007 5:05 AM (GMT -7)   
Kate
I am so glad that you are here again,we were all very worried.

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


placebooverdose
New Member


Date Joined Apr 2007
Total Posts : 2
   Posted 5/7/2007 6:38 PM (GMT -7)   
So the general consesus here seems to be that weight LOSS from going off of Zoloft is normal, but weight GAIN from going off of it is not?  I'll have to check with my doctor the next time I see her to see if she has any ideas.  I just got my blood drawn a few days ago so that might bring back some results.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 5/8/2007 5:11 AM (GMT -7)   
Hi place, I would for sure talk to your doctor and make sure there is not anything else going on.


Good Luck and keep us posted.


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:11 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
174 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer